Flood, Ralls
- When
- May 26, 6:15 PM CST to May 31, 11:59 PM CST
- Where
- Ralls County, 2.32 mi N of Ilasco to 4.58 mi NW of Ilasco
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 39.714, -91.332
The Mississippi River began May at major flood levels. It slowly fell to below flood stage on the 24th, but then rose again over flood stage on May 26th and hit major levels by the end of the month.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The Mississippi River began May at major flood levels. It slowly fell to below flood stage on the 24th, but then rose again over flood stage on May 26th and hit major levels by the end of the month. Damage was limited to some flooded roads and farmland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 26, 6:05 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 705 PM CDT SUN MAY 26 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 319 PM CDT SUN MAY 26 2013 SCT AFTN THUNDERSTORMS INVOF A SFC WMFNT WILL PERSIST INTO THE EARLY EVENING HOURS BEFORE GRADUALLY DISSIPATING WITH THE LOSS OF DAYTIME HEATING. STRONG CONVERGENCE ALONG THE SFC WMFNT IN SERN NEB AND SWRN IA MIGHT PRODUCE A THUNDERSTORM COMPLEX THAT PROPAGATES SEWD WITH TIME. IF THIS COMPLEX DEVELOPS AND IF IT HOLDS TOGETHER THEN IT MIGHT AFFECT PARTS OF THE CWA LATER TONIGHT. KANOFSKY .LONG TERM...(MONDAY THROUGH NEXT SUNDAY) ISSUED AT 319 PM CDT SUN MAY 26 2013 (MONDAY-WEDNESDAY) WITH LATEST GUIDANCE STILL VERY MURKY REGARDING CONVECTIVE TRENDS SO WILL MAINTAIN A FAIRLY BROAD BRUSH APPROACH TO FORECAST FOR THE NEXT 48 HOURS...AND LEAVE THE FINER DETAILS TO THE SHORT TERM WHEN TRENDS ARE A BIT MORE DEFINABLE. OVERALL...GOING FORECAST TRENDS ARE STILL LOOKING QUITE REASONABLE SO CHANGES ARE GENERALLY MINOR. SYNOPTICALLY...THERE ISN'T MUCH CHANGE EXPECTED THROUGH MONDAY NIGHT...WITH DIFFUSE AND BROAD LOW LEVEL WAA PROGGED ACROSS AREA WHILE SEVERAL WEAK SHORTWAVES DRIFT THROUGH WEAK UPPER RIDGE PARKED ACROSS AREA. MOST OF THE 12Z RUNS DO DEPICT A MORE ACTIVE DAY ON MONDAY THAN WHAT OCCURRED TODAY...AND THIS DOES SEEM LIKE A REASONABLE TREND AS IT APPEARS THAT THE WEAK SHORTWAVES DO MAKE MORE OF AN IMPACT ON THE EVER WEAKENING RIDGE. HIGHEST POPS...IN THE LIKELY RANGE...WILL CONTINUE OVER N HALF OF THE CWA...WITH CHANCE POPS S OF I-70. IT STILL APPEARS THAT POPS WILL BE WINDING DOWN FROM S TO N ACROSS THE AREA MONDAY NIGHT AND TUESDAY. SW FLOW IS FORECAST TO BECOME ESTABISHED OVER THE REGION IN RESPONSE TO SYSTEM DIGGING INTO THE WEST...WHICH SHOULD IN TURN CAUSE THE LOW LEVEL THERMAL GRADIENT/ISENTROPIC LIFT THAT HAS BEEN PARKED OVER THE AREA TO SHIFT N AND EAST OF THE REGION. THERE IS SOME CONCERN ABOUT A MEAGER INCREASE IN DYNAMICS OVER OUR NW COUNTIES DURING THIS PATTERN SHIFT THAT COULD ALLOW THE STORM THREAT TO LINGER A BIT LONGER...BUT THIS IS QUITE SUBTLE SO FOR NOW WILL KEEP POPS BELOW CHANCE CATEGORY IN THE TUE-WED TIME FRAME. RAIN AND CONVECTIVE CLOUD DEBRIS MAY TEND TO HOLD TEMPS ON MONDAY....HOWEVER BY MIDWEEK CWA SHOULD BE WELL INTO THE WARM SECTOR WITH LITTLE IN THE WAYOF SIGNIFICANT CLOUDIENSS. TEMPS AND HUMIDITY LEVELS WILL BE TAKING ON A BIT OF AN EARLY SUMMER FEEL...WITH HIGHS IN THE 85-90 DEGREE RANGE BY WEDNESDAY. (THURSDAY-SUNDAY) THE END OF THE WEEK AND NEXT WEEKEND MAY BE ANOTHER PERIOD OF UNSETTLED WEATHER FOR THE CWA. SW FLOW ALOFT WILL BRING A SERIES OF DISTURBANCES OUT OF THE WESTERN U.S...AND INTERACT WITH WHAT SHOULD BE A WARM AND MODERATELY UNSTABLE AIRMASS. THUNDERSTORM THREAT WILL RETURN TO THE FORECAST THURSDAY THROUGH FRIDAY...WITH THE HIGHEST POPS SHOULD BE OVER NW HALF OF THE CWA WHERE DYNAMICS WILL BE MOST ROBUST. HOWEVER...IT MAY BE THAT STORMS WILL HAVE A TOUGH TIME PUSHING INTO SE MO AND S IL AS DUE TO RIDGING OVER THE SE CONUS SUPPRESSING EWD PROGRESSION OF DYNAMICS AND STORMS. EWD SHIFT OF UPPER TROF SHOULD MEAN SHOWERS AND THUNDERSTORMS FOR MOST OF THE AREA NEXT WEEKEND. TEMPERATURES SHOULD REMAIN AT OR ABOVE NORMAL FOR MUCH OF THE MEDIUM RANGE. TRUETT && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 647 PM CDT SUN MAY 26 2013 THUNDERSTORMS ARE AGAIN THE PRIMARY WEATHER CONCERN TO NIGHT. EXPECT ONGOING STORMS OVER CENTRAL MISSOURI TO WEAKEN A BIT AND MOVE NORTH LATER THIS EVENING AS THE LOW LEVEL JET PICKS UP SPEED. ANOTHER LINE OF STORMS HAS JUST FIRED UP OVER SOUTHERN IOWA AND THIS IS EXPECTED TO MAKE ITS WAY SOUTHEAST TONIGHT. IT'S UNCLEAR HOW WIDESPREAD THE COMPLEX OF THUNDERSTORMS WILL BE LATER TONIGHT...BUT IT COULD AFFECT A LARGE PART OF THE AREA...PRIMARILY ALONG AND WEST OF THE MISSISSIPPI RIVER. ELSEWHERE AND OTHERWISE...EXPECT VFR FLIGHT CONDITIONS AND SOUTH-SOUTHEAST FLOW OUTSIDE OF THUNDERSTORMS TONIGHT. EXPECT ANOTHER ROUND OF THUNDERSTORMS TOMORROW AFTERNOON...THOUGH TIMING AND LOCATION IS VERY UNCERTAIN AND HIGHLY DEPENDENT ON WHAT HAPPENS TONIGHT. SPECIFICS FOR KSTL... THUNDERSTORMS ARE AGAIN THE PRIMARY WEATHER CONCERN TO NIGHT. EXPECT VFR FLIGHT CONDITIONS AND LIGHT SOUTH-SOUTHEAST FLOW TO PREVAIL THIS EVENING...BUT THE LINE OF STORMS WHICH JUST FIRED UP OVER SOUTHERN IOWA IS EXPECTED TO MAKE ITS WAY SOUTHEAST TONIGHT. IT'S UNCLEAR HOW WIDESPREAD THE COMPLEX OF THUNDERSTORMS WILL BE LATER TONIGHT...BUT CURRENT INDICATIONS ARE THAT IT COULD AFFECT THE TERMINAL DURING THE PRE-DAWN HOURS OF MONDAY MORNING. EXPECT ANOTHER ROUND OF THUNDERSTORMS TOMORROW AFTERNOON...THOUGH TIMING AND LOCATION IS VERY UNCERTAIN AND HIGHLY DEPENDENT ON WHAT HAPPENS TONIGHT. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 324 PM CDT SUN MAY 26 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 324 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WITH A CHANCE OF THUNDERSTORMS ELSEWHERE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS...ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS REMAIN LIKELY ON MONDAY FROM NORTHEAST MISSOURI AND INTO MOST OF ILLINOIS....WITH A CHANCE OF THUNDERSTORMS ELSEWHERE. THERE IS STILL A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON MONDAY NIGHT. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ALTHOUGH ACTIVATION OF SPOTTER NETWORKS IS UNLIKELY...INDIVIDUAL SPOTTERS ARE REQUESTED TO REPORT ANY RAINS OF OVER AN INCH. TRUETT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 457 PM CDT SUN MAY 26 2013 MOZ063-262230- ST. LOUIS MO- 457 PM CDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LOUIS COUNTY UNTIL 530 PM CDT... AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELLISVILLE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ELLISVILLE... VALLEY PARK... BALLWIN... CLARKSON VALLEY... MANCHESTER... DES PERES... CHESTERFIELD... TOWN AND COUNTRY.... CREVE COEUR... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL BALLWIN 38.59N 90.55W
05/26/2013 M0.25 INCH ST. LOUIS MO TRAINED SPOTTER
PEA SIZE
&&
BRITTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
506 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 1 S ELLIS GROVE 37.99N 89.91W
05/26/2013 E0.50 INCH RANDOLPH IL TRAINED SPOTTER
&&
GOSSELINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 508 PM CDT SUN MAY 26 2013 ILZ098-MOZ052-262300- CALHOUN IL-LINCOLN MO- 508 PM CDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND CALHOUN COUNTIES UNTIL 600 PM CDT... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOSCOW MILLS...OR 8 MILES EAST OF TROY... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WINFIELD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL BALLWIN 38.59N 90.55W
05/26/2013 E0.70 INCH ST. LOUIS MO PUBLIC
HAIL RANGED FROM PEA SIZED TO DIMES. RELAYED BY ST.
LOUIS COUNTY EOC.
&&
GOSSELINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 706 PM CDT SUN MAY 26 2013 MOZ041-270030- BOONE MO- 706 PM CDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOONE COUNTY UNTIL 730 PM CDT... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDWAY...OR 6 MILES WEST OF COLUMBIA... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COLUMBIA... MURRY... HALLSVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BRITT
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456698.